Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

Request Permissions   Purchase Content 
 

 

Derivatives of two functions belonging to the Denjoy-Tichy-Uits family


Author: D. R. Gayfulin
Translated by: A. I. Plotkin
Original publication: Algebra i Analiz, tom 27 (2015), nomer 1.
Journal: St. Petersburg Math. J. 27 (2016), 51-85
MSC (2010): Primary 33E20
Published electronically: December 7, 2015
MathSciNet review: 3443266
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The family of singular functions $ g_{\lambda }(x)$, where $ \lambda \in (0,1)$, was first considered by Denjoy in 1938 and was rediscovered by Tichy and Uits in 1995. Among these functions, the Minkowski function $ ?(x)$, which corresponds to $ \lambda =\frac 12$, is most widely known. For singular functions, it is of interest to know conditions on $ x$ that ensure that $ g'_{\lambda }(x)=0$ or $ g'_{\lambda }(x)=\infty $. For the Minkowski function, this problem was first treated in 2001 by Paradis, Viader, and Bibiloni, and was basically solved in 2008 by Moshchevitin, Dushistova, and Kan. In the present paper, the derivatives of the functions $ g_{\lambda }(x)$ are studied for the values of the parameter $ \lambda $ equal to $ \frac {\sqrt 5-1}2$ and $ 1-\frac {\sqrt 5-1}2$. The constants obtained in the paper are sharp.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 33E20

Retrieve articles in all journals with MSC (2010): 33E20


Additional Information

D. R. Gayfulin
Affiliation: Department of Mechanics and Mathematics, Lomonosov Moscow state university, GSP-1, 199991, Russia
Email: gayfulin@rambler.ru

DOI: https://doi.org/10.1090/spmj/1376
Keywords: Continued fraction, continuant, Minkowski function
Received by editor(s): December 21, 2013
Published electronically: December 7, 2015
Article copyright: © Copyright 2015 American Mathematical Society